Alert archive / Oklahoma / Flash Flood Warnings in 1994
Flash Flood Warning 4, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 27, 1994, 9:05 PM CDT for Canadian County, Kingfisher County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 27, 1994, 9:05 PM CDT (02:05 UTC)
- Expired
- Apr 28, 1994, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Canadian County, OK, Kingfisher County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 594 m²/s²
- 0-3 km storm-relative helicity
- 724 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 280207
FFWOKC
OKC017-073-280500-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
905 PM CDT WED APR 27 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
CANADIAN AND KINGFISHER
INCLUDING THE FOLLOWING LOCATIONS
CALUMET...DOVER...EL RENO...KINGFISHER...LOYAL...MUSTANG...
OKARCHE...OMEGA...PIEDMONT...RICHLAND...UNION CITY AND
YUKON
AT 905 PM CDT RADAR INDICATED VERY HEAVY RAIN HAD FALLEN IN KINGFISHER
AND CANADIAN COUNTIES DURING THE LAST FEW HOURS. WATER WAS REPORTED
ACROSS HIGHWAY 81 IN SPOTS BETWEEN EL RENO AND OKARCHE. ADDITIONAL HEAVY
RAINFALL IS EXPECTED IN THIS AREA FOR THE NEXT FEW HOURS AND WILL LIKELY
INCREASE THE HAZARDOUS ROAD CONDITIONS AS WELL AS THREATEN FLOOD PRONE
AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT HOR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3535 9768 3539 9811 3598 9817 3600 9769What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 27, 4:11 PM CDT, 4 hours 54 minutes earlier.
Area forecast discussion, Apr 27, 4:11 PM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 PM CDT WED APR 27 1994 12Z UA ANAL INDCS STG WAA/ISENT LIFT COMBINED WITH RRQUAD OF JET STREAK AT 25H AND TOUCHED OFF TRW OVR AREA TDY...NOT TO MENTION CHOICE SFC BNDRY IN SE OK AND N TX. RW/TRW WL CONT THIS EVENING AS NEXT STG UA SYS MOVS NEWD OVR AREA. MODELS AGREE IN BRINGING THIS NEXT UA SYS THRU FA BY AFTN ON THU. THEY ALSO AGREE ON TRACKING SFC LOW NEWD THRU SWRN...CNTRL...NERN OK. FEELING IS THAT THIS IS TOO FAR NORTH. LOOKS LIKE FRONT HAS STALLED THIS AFTN IN SE ZNS AND EXPECT THE SFC LOW TO FORM IN SW TX AND TRACK NE THRU N TX AND INTO SE OK ZNS AS WDSPRD SHWRS AND TRW MOVE OVER AREA WITH STG ISENT LIFT AND ASSOC UA DYNAMICS. THINKING LARGE PRES FALLS IN SCNTRL AND SERN KS AT 18-19Z CORRESPOND TO RISES INDUCED EARLIER BY TRW. WITH THIS IN MIND...TEMPS THIS AFTN ARE ALREADY BLO MOS FCST MINS FOR TONITE IN CNTRL AND WRN OK AND MUCH OF N TX PTN OF FA. RMNDR OF TEMP FCST WL BE ON COOLER SIDE OF MOS WITH EXCEPTION OF SE OK. NOT MUCH DOUBT ABT RAIN IN ALL AREAS OF FA TONITE WITH LCLLY HVY AMTS PSBL IN SE OK. PLAN TO ISSUE FFA FOR THIS AREA FOR TONITE. SLEET FELL OVR NW ZNS THIS MORNING AS COLD AND DRY AIR COOLED TO WET BULB. THIS IS A FACTOR TNGT IN THAT AREA BUT FEELING IS MID 30S DWPTS IN CNTRL KS THIS AFTN WL KEEP PRECIP LIQUID TONITE AS AMS CONTS TO MODIFY. WL KEEP POPS IN ERN ZNS FOR THURS WHILE DRY SLOT WORKS INTO WEST. NEXT SYS WORKS INTO WRN ZNS THURS NITE AND REST OF FA ON FRI. COORD W/TUL. FCSTID=#22/BT HBR 40 61 45 65 / 70 0 30 50 OKC 40 61 45 65 / 70 0 30 50 SPS 45 65 50 70 / 70 0 30 50 GAG 34 60 41 60 / 70 0 30 50 PNC 38 60 41 61 / 70 0 30 50 DUA 51 70 55 75 / 100 30 30 50 .OKC...FLASH FLOOD WATCH TONIGHT FOR ZONES 32, 41, 42, 43, 45, 46, 47, 48, 49, 50, 51, 52, 53. .TX...NONE.
In the hours before
Local storm report, Apr 27, 4:34 PM CDT, 4 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
432 PM CDT WED APR 27 1994
TIME/DATE COUNTY LOCATION/EVENT
1100 PM/26TH ATOKA DIME HAIL COVERING GROUND
NEAR FARRIS.
1140 AM MARSHALL DIME HAIL IN LITTLE CITY.
1235 PM NOBLE DIME HAIL COVERED GROUND
IN MARLAND.
1235 PM KAY PEA TO DIME HAIL IN PONCA
CITY. REPORTED BY CO. C.D.
1230-1235 PM KAY PEA TO DIME HAIL 8 MILES
SOUTH OF PONCA CITY ON HWY
177.
100 PM BLAINE DIME HAIL IN LONGDALE.
121 PM GARFIELD PENNY SIZE HAIL 2 MI NORTH
& AND 1 MI WEST OF HILLSDALE.
419 PM BLAINE DIME HAIL 10 MILES WEST AND
5 SOUTH OF WATONGA.
KJLocal storm report, Apr 27, 6:55 PM CDT, 2 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
656 PM CDT WED APR 27 1994
TIME/DATE COUNTY LOCATION/EVENT
508 PM TILLMAN GOLFBALL HAIL 1 MI SOUTHEAST
OF FREDERICK.
545 PM CANADIAN QUARTER HAIL 11 MILES WEST
AND 4 MILES SOUTH OF EL RENO.
556 PM COMANCHE DIME HAIL 0.75 MI NORTH OF
MEERS.
558 PM COMANCHE DIME HAIL IN INDIAHOMA.
600 PM KINGFISHER QUARTER HAIL 4 MILES WEST AND
2.5 NORTH OF OKARCHE.
624 PM BLAINE DIME HAIL IN WATONGA REPORTED
BY WATONGA F.D.
630 PM CADDO DIME HAIL IN CARjNEGIE.
KJLocal storm report, Apr 27, 6:56 PM CDT, 2 hours 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
656 PM CDT WED APR 27 1994
TIME/DATE COUNTY LOCATION/EVENT
135 PM JEFFERSON NICKEL TO QUnARTER HAIL IN
TERRAL.
KJLocal storm report, Apr 27, 7:27 PM CDT, 1 hour 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
726 PM CDT WED APR 27 1994
TIME/DATE COUNTY LOCATION/EVENT
650 PM KINGFISHER QUARTER HAIL IN LOYAL.
655 PM CADDO GOLFBALL HAIL COVERED GROUND
IN FORT COBB.
700 PM KINGFISHER PEA TO DIME HAIL IN HENNESSEY
KJLocal storm report, Apr 27, 8:41 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
841 PM CDT WED APR 27 1994
TIME/DATE COUNTY LOCATION/EVENT
535 PM KIOWA NICKEL HAIL 6 MI EAST AND 1.5
MI SOUTH OF SNYDER.
715 PM GARFIELD DIME HAIL WAUKOMIS.
721 PM CANADIAN GOLFBALL HAIL IN SCOTT.
750 PM CANADIAN GOLFBALL HAIL 2 MI NORTH AND
4.75 MI EAST OF EL RENO.
806 PM KINGFISHER DIME HAIL 5 MI EAST AND 2.5
MI SOUTH OF KINGFISHER.
KJThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Apr 27, 7:17 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| Apr 27, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 47 min |
| Apr 27, 8:05 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 40 min |
| Apr 27, 8:26 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 49 min |
| Apr 27, 8:51 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 39 min |
| Apr 27, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Noble | 42 min |
| Apr 27, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 38 min |
Nearby
Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.